Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


When to start?
Sep 21, 2005

Hello Doc. I am really concerned about my husband. He is seeing a HIV. specialist and I am not so sure that his advise is the best. He always complains that he is tired and has not felt 100% the last month. He had his labs done and his CD4 count was 260 VL. 8000. The Doctor told him that he is ok and does not need to start the drugs for at least a year. What do you think? Should we see someone else?

Response from Dr. Young

Thanks for your post.

Your husband meets the general conditions for starting treatment for HIV with a CD4 count below 350. This is particularly true for a patient who is experiencing HIV-related symptoms, like profound fatigue. It would be important to establish that there wasn't another cause of fatigue, like anemia or low testoterone levels.

That said, it's not critical that he start on medications immediately; I'd engage in a search for alternate causes of fatigue, but if none found, if he were my patient, I'd have a very low threshold to start on antiretroviral medications.

I hope this helps, BY



Previous
With or without food
Next
stop med... ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement